Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 221, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 9, 2010, 8:37 PM EDT for Clayton County, Fayette County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2010, 8:37 PM EDT (00:37 UTC)
- Expired
- Jul 9, 2010, 9:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Clayton County, GA, Fayette County, GA
The radar
The Atlanta radar (KFFC), 17 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 8:50 PM EDT | TSTM WND DMG | 3 Nw Fayetteville, GA | NUMEROUS TREES AND POWER LINES BLOWN DOWN IN THE NORTH PORTION OF FAYETTE COUNTY FROM PEACHTREE CITY TO FAYETTEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1936 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
918
WUUS52 KFFC 100037
SVRFFC
GAC063-113-100115-
/O.NEW.KFFC.SV.W.0221.100710T0037Z-100710T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT FRI JUL 9 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 915 PM EDT
* AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR UNION CITY...MOVING SOUTHEAST AT
15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARTSFIELD-JACKSON AIRPORT...FAYETTEVILLE...FOREST PARK...BROOKS...
LAKE CITY...MORROW...JONESBORO AND WOOLSEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3350 8461 3356 8445 3365 8445 3365 8428
3360 8424 3355 8428 3344 8428 3343 8434
3336 8435 3335 8438 3333 8437 3326 8443
3326 8448 3334 8453 3340 8460
TIME...MOT...LOC 0034Z 295DEG 15KT 3356 8450
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:39 PM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jul 9, 3:39 PM EDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 339 PM EDT FRI JUL 9 2010 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... UPPER LEVEL RIDGE THAT WAS CENTERED ACROSS THE CENTRAL GULF STATES YESTERDAY HAS CONTINUED TO WEAKEN AND SHIFT TOWARDS EASTERN TEXAS AND THE WESTERN GULF. MEANWHILE AN ATLANTIC LOW PRESSURE SYSTEM NEAR THE CAROLINA COAST WILL BE ABSORBED INTO THE THROUGH FORECAST TO SWEEP ACROSS THE EASTERN CONUS TODAY. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AHEAD OF THE FRONT ACROSS THE TENNESSEE RIVER VALLEY. THIS FRONT IS FORECAST TO MOVE INTO NORTH GEORGIA OVERNIGHT TONIGHT...CENTRAL GEORGIA ON SATURDAY INTO SOUTH GEORGIA/NORTH FLORIDA BY SUNDAY. EXPECT BETTER CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY AS THE FRONT MOVES THROUGH THE CWA...AND THUS HAVE INCLUDED CHANCE OF SHOWERS AND THUNDERSTORMS FOR SATURDAY. SB CAPES ARE FORECAST TO BE NEAR 2500 J/KG ON SATURDAY. EXPECT THE MAIN THREAT ASSOCIATED WITH THE STORMS ON SATURDAY TO BE GUSTY WINDS. POPS DECREASE ON SUNDAY ACROSS NORTH AND MOST OF CENTRAL GEORGIA...JUST KEEPING CHANCE IN FOR THE EXTREME SE PORTION OF THE CWA AS THERE MAY BE SOME LINGERING EFFECTS FROM THE FRONT. GFS SHOWS INCREASING POPS ACROSS NORTH GEORGIA SUNDAY NIGHT AS A SHORT WAVE IS FORECAST TO MOVE ACROSS TN/NORTH GA HOWEVER ECMWF IS NOT SHOWING THIS FEATURE. HAVE LEANED TOWARD THE ECMWF SOLUTION IN THIS CASE AND HAVE NOT INCLUDED SHOWERS/THUNDERSTORMS IN THE FORECAST FOR THE SHORTWAVE. WILL NEED TO KEEP AN EYE ON WHAT THE NEXT FEW GFS/ECMWF MODEL RUNS SHOW. PRECIP/CLOUDS ON SATURDAY WILL HELP TO KEEP HIGH TEMPS AROUND NORMAL. SLIGHTLY ABOVE NORMAL HIGH TEMPS AND NEAR NORMAL LOW TEMPS ARE FORECAST FOR THE REMAINDER OF THE SHORT TERM. .LONG TERM /MONDAY THROUGH FRIDAY/... NEXT SYSTEM TO AFFECT CWA SETS UP ACROSS THE PLAINS MONDAY NIGHT AS AN UPPER TROUGH STRENGTHENS. AS IT PUSHES EASTWARD...AN UPPER RIDGE CENTERED OVER THE ATLANTIC NOSES INTO THE SOUTHEAST. MODELS SHOW SOME INDICATION OF THE TROUGH RIDING OVER THE RIDGE AND MAY SEE INCREASED POPS AS THE BOUNDARY MOVES INTO THE TENNESSEE VALLEY TUESDAY/WEDNESDAY ACCORDING THE GFS SOLUTION...OR WEDNESDAY/ THURSDAY AS SHOWN BY THE ECMWF. HAVE CONTINUED THE TREND WITH CHANCE POPS TUESDAY THROUGH THURSDAY...WITH A SLIGHT CHANCE MONDAY AND FRIDAY. 11 && AVIATION... VFR CEILINGS AND VISIBILITIES ARE EXPECTED TO PREDOMINATE ACROSS THE FORECAST AREA THROUGH THE FORECAST AREA PERIOD OUTSIDE OF CONVECTIVE ACTIVITY. SCATTERED AREAS OF MVFR VISIBILITIES...GENERALLY BETWEEN 4SM AND 6SM...ARE EXPECTED. OF COURSE MVFR TO BRIEF...LOCAL IFR CEILINGS AND VISIBILITIES ARE EXPECTED IN VICINITY OF ANY CONVECTION. CONFIDENCE IS RELATIVELY HIGH CONCERNING CEILINGS AND VISIBILITIES. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...GENERALLY BETWEEN 18Z ANS 02Z. CONFIDENCE IN ANY SINGLE TAF SITE EXPERIENCING THUNDER IS MEDIUM AT BEST AT THIS TIME SO I AM GOING WITH A CB TAG ON THE CLOUD GROUP TO BEGIN AND WILL AMEND AS NEEDED FOR INDIVIDUAL SITES. AS THE FRONTAL BOUNDARY SETTLES INTO THE HEART OF THE FORECAST AREA SATURDAY...COVERAGE INCREASES ENOUGH FOR PROB30 14Z THROUGH 18Z. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 92 70 96 72 / 30 40 20 10 10 ATLANTA 74 89 72 93 74 / 30 50 20 5 10 BLAIRSVILLE 69 86 65 89 67 / 30 40 20 10 10 CARTERSVILLE 71 89 67 94 68 / 30 50 20 10 10 COLUMBUS 76 93 73 94 76 / 20 40 40 10 10 GAINESVILLE 72 89 70 93 72 / 30 40 20 10 10 MACON 74 94 73 95 73 / 20 40 40 20 5 ROME 73 91 69 94 70 / 30 50 20 10 10 PEACHTREE CITY 71 89 69 92 69 / 20 40 20 5 10 VIDALIA 76 94 76 94 76 / 20 40 40 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 11/20
Hazardous weather outlook, Jul 9, 6:15 AM EDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 AM EDT FRI JUL 9 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 610 AM EDT FRI JUL 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED IN PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... HIGH PRESSURE WILL GRADUALLY SHIFT TO THE SOUTHWEST AS A WEAK FRONTAL BOUNDARY APPROACHES NORTHWEST GEORGIA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WITH THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING. .DISCUSSION... THE COLD FRONTAL BOUNDARY DRAPED ACROSS THE TENNESSEE AND OHIO RIVER VALLEYS WILL PUSH INTO NORTH GEORGIA BY TONIGHT. THE FRONT SHOULD PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS NORTH GEORGIA THIS AFTERNOON AND EVENING. ALTHOUGH THE BEST INSTABILITY WILL STAY NORTH AND WEST OF THE STATE...NORTHWEST GEORGIA CAN EXPECT TO SEE CAPE VALUES NEAR 1500 AND LIFTED INDEX VALUES OF -4 THIS AFTERNOON. THIS SHOULD BE ENOUGH TO FUEL SCATTERED THUNDERSTORMS ACROSS NORTH GEORGIA...AND ISOLATED THUNDERSTORMS ACROSS THE ATLANTA METRO AREA AND SOUTHWARD. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE AFTER MIDNIGHT AS THE FRONT PUSHES THROUGH THE STATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY...A SLIGHT CHANCE MONDAY...AND A CHANCE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 9, 7:47 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 PM EDT FRI JUL 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL HIRAM 33.88N 84.76W
07/09/2010 E1.00 INCH PAULDING GA PUBLIC
&&
KFRANTZSpecial weather statement, Jul 9, 7:51 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 751 PM EDT FRI JUL 9 2010 GAZ066-100030- 751 PM EDT FRI JUL 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TROUP COUNTY UNTIL 830 PM EDT... AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ABBOTTSFORD...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS TROUP COUNTY THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STATE LINE PARK...ABBOTTSFORD...PIEDMONT HEIGHTS... WARES CROSSROADS...HILLCREST...LONG CANE...CANNONVILLE AND LAGRANGE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 9, 7:56 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 756 PM EDT FRI JUL 9 2010 GAZ097-108>111-100045- 756 PM EDT FRI JUL 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN WILCOX...TELFAIR...WHEELER...DODGE AND LAURENS COUNTIES UNTIL 845 PM EDT... AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES NORTHEAST OF JAY BIRD SPRINGS TO RHINE...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS WILCOX...TELFAIR...WHEELER...DODGE AND LAURENS COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MILAN...JAY BIRD SPRINGS...ACHORD...GODWINSVILLE...RHINE... CHAUNCEY...BROWNING...FIVE POINTS...TEMPERANCE...LITTLE OCMULGEE STATE PARK...HELENA...MCRAE...CHINA HILL...ALAMO AND WORKMORE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 9, 8:00 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 800 PM EDT FRI JUL 9 2010 GAZ053-067-100030- 800 PM EDT FRI JUL 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MERIWETHER AND COWETA COUNTIES UNTIL 830 PM EDT... AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SHARPSBURG...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS MERIWETHER AND COWETA COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE THOMAS CROSSROADS...MORELAND...SHARPSBURG... TURIN...SENOIA...ALVATON AND HARALSON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jul 9, 8:13 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT FRI JUL 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 7 SW DOUGLASVILLE 33.68N 84.83W
07/09/2010 DOUGLAS GA PUBLIC
AROUND SIX TREES BLOWN DOWN OFF BEREA ROAD.
&&
KFRANTZSpecial weather statement, Jul 9, 8:36 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 836 PM EDT FRI JUL 9 2010 GAZ092-103-104-100100- 836 PM EDT FRI JUL 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN SUMTER...WEBSTER AND SCHLEY COUNTIES UNTIL 900 PM EDT... AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CONCORD...MOVING SOUTHEAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS SUMTER...WEBSTER AND SCHLEY COUNTIES THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DUMAS...PRESTON...WALLS CROSSING...ELLAVILLE...FRIENDSHIP...CONCORD...PLAINS...LA CROSSE... SHILOH...BUMPHEAD...CROXTON CROSSROADS...AMERICUS...SUMTER...MADDOX AND NEW ERA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:09 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Cobb, Douglas, Fulton | 51 min |
| Jul 9, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 45 min |
| Jul 9, 8:17 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Monroe | 43 min |
| Jul 9, 9:13 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 47 min |
| Jul 9, 9:36 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Newton | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.